Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 14, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Oct 5, 2011, 3:18 PM MDT for 6 counties in Idaho. It took effect at Oct 6, 2011, 11:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 3:18 PM MDT (21:18 UTC)
- In effect from
- Oct 6, 2011, 11:00 AM MDT
- Expired
- Oct 6, 2011, 5:51 PM MDT
- In force
- 7 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889 WWUS75 KBOI 052118 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 318 PM MDT WED OCT 5 2011 ...VERY WINDY IN THE WESTERN MAGIC VALLEY THURSDAY... .THE STORM SYSTEM RESPONSIBLE FOR COPIOUS RAIN AND HIGH MOUNTAIN SNOW ACCUMULATIONS THROUGH TONIGHT WILL BEGIN TO EXIT THE REGION ON THURSDAY DUE TO STRENGTHENING NORTH TO WEST FLOW IN THE LOWER LAYERS OF THE ATMOSPHERE. IDZ016-061230- /O.NEW.KBOI.WI.Y.0014.111006T1700Z-111007T0200Z/ WESTERN MAGIC VALLEY- 318 PM MDT WED OCT 5 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR THE WESTERN MAGIC VALLEY. * WINDS...INCREASING TO 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * TIMING...IN THE LATE MORNING THEN LASTING INTO EARLY EVENING. * IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES MAINLY ON NORTH SOUTH ORIENTED ROADWAYS AND ACROSS BRIDGES SUCH AS THE PERRINE AND HANSEN BRIDGES ACROSS THE SNAKE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
206 WWUS75 KBOI 060947 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 347 AM MDT THU OCT 6 2011 ...VERY WINDY IN THE SNAKE VALLEY AND SOUTHERN TWIN FALLS COUNTY TODAY... .THE STORM SYSTEM RESPONSIBLE FOR COPIOUS RAIN AND HIGH MOUNTAIN SNOW ACCUMULATIONS YESTERDAY AND THIS MORNING WILL BEGIN TO EXIT THE REGION LATER TODAY. PRESSURE GRADIENT WILL TIGHTEN AND SURFACE WINDS INCREASE ACROSS THE AREA AS HIGH PRESSURE BEGINS TO BUILD IN BEHIND THE DEPARTING STORM. IDZ014-030-062300- /O.EXA.KBOI.WI.Y.0014.111006T1700Z-111007T0200Z/ UPPER TREASURE VALLEY-SOUTHERN TWIN FALLS COUNTY- 347 AM MDT THU OCT 6 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING EAST OF MOUNTAIN HOME AND OVER SOUTHERN TWIN FALLS COUNTY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * WINDS...INCREASING TO 20 TO 35 MPH WITH GUSTS OVER 40 MPH. * TIMING...IN THE LATE MORNING THEN LASTING INTO EARLY EVENING. * IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES MAINLY ON NORTH SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 93 TO THE NEVADA LINE AND I-84 FROM MOUNTAIN HOME TO TWIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-062300- /O.CON.KBOI.WI.Y.0014.111006T1700Z-111007T0200Z/ WESTERN MAGIC VALLEY- 347 AM MDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WINDS...INCREASING TO 20 TO 35 MPH WITH GUSTS OVER 40 MPH. * TIMING...IN THE LATE MORNING THEN LASTING INTO EARLY EVENING. * IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES MAINLY ON NORTH SOUTH ORIENTED ROADWAYS AND ACROSS BRIDGES SUCH AS THE PERRINE AND HANSEN BRIDGES ACROSS THE SNAKE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
736 WWUS75 KBOI 062121 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 321 PM MDT THU OCT 6 2011 ...VERY WINDY IN THE SNAKE VALLEY AND SOUTHERN TWIN FALLS COUNTY TODAY... .PRESSURE GRADIENT WILL REMAIN TIGHT THROUGH THE EARLY EVENING. IDZ014-030-070200- /O.CON.KBOI.WI.Y.0014.000000T0000Z-111007T0200Z/ UPPER TREASURE VALLEY-SOUTHERN TWIN FALLS COUNTY- 321 PM MDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING EAST OF BOISE... * WINDS...25 GUSTING AROUND 40 MPH. * TIMING...THROUGH EARLY EVENING. * IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES MAINLY ON NORTH SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 93 TO THE NEVADA LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-070200- /O.CON.KBOI.WI.Y.0014.000000T0000Z-111007T0200Z/ WESTERN MAGIC VALLEY- 321 PM MDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WINDS...30 MPH WITH GUSTS AROUND 40 MPH. * TIMING...INTO EARLY EVENING. * IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES MAINLY ON NORTH SOUTH ORIENTED ROADWAYS AND ACROSS BRIDGES SUCH AS THE PERRINE AND HANSEN BRIDGES ACROSS THE SNAKE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
469 WWUS75 KBOI 062351 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 551 PM MDT THU OCT 6 2011 IDZ014-016-030-070100- /O.CAN.KBOI.WI.Y.0014.000000T0000Z-111007T0200Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 551 PM MDT THU OCT 6 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ARE EXPECTED TO REMAIN BREEZY THROUGH THE EVENING BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 5, 2:58 PM MDT, 20 minutes earlier.
Area forecast discussion, Oct 5, 2:58 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 258 PM MDT WED OCT 5 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY...NEARLY SOLID AXIS OF PRECIPITATION OVER SW IDAHO TO NE OREGON THIS AFTERNOON WILL PIVOT INTO AN ARC FROM NE OREGON TO CENTRAL AND SE IDAHO BY AROUND MIDNIGHT...LEAVING WIDESPREAD 0.3-0.7 INCHES OF RAIN IN ITS WAKE. BEHIND IT MUCH OF SE OREGON THROUGH THE TREASURE VALLEY/OWYHEE COUNTY AREAS WILL BE IN AN AREA OF INSTABILITY WITH SHOWERS AND A FEW LOW TOPPED THUNDERSTORMS LATE THIS AFTERNOON/EVENING AND IN A LULL OF ISOLATED TO SCATTERED SHOWERS 9PM THROUGH EARLY THURSDAY MORNING. THE PARENT UPPER LOW HAS MOVED INLAND OVER NORCAL AS OF 230 PM AND ITS COLD CORE ALOFT ALONG WITH WARM SOUTH FLOW OVER IDAHO IS AIDING INSTABILITY AND PRODUCING INCH/HOUR RAIN RATES. MOUNTAIN HOME RAW RECEIVED 0.41 INCHES OF RAIN IN THE HOUR ENDING AT 152 PM AND LIGHTNING WAS DETECTED NEAR NAMPA AS OF245 PM. THE PARENT LOW WILL MOVE ESE OVER NEVADA TONIGHT AND TOWARDS UTAH THURSDAY DRAGGING THE AXIS OF PRECIPITATION BACK SOUTHWESTWARD OVER IDAHO THURSDAY MORNING AND SE OREGON BY AFTERNOON. COLD CORE WILL BE NEAR ENOUGH TO GIVE A FEW LIGHT SNOW SHOWERS ABOVE 4K FT TO FAR SE OREGON EARLY THURSDAY MORNING. LOCALLY HEAVY SNOW ABOVE 7K FT IS STILL IN THE FORECAST FOR THE STEENS MOUNTAIN AND SPOTS IN THE IDAHO FORESTS SUCH AS TRINITY MOUNTAIN/DEADWOOD AND ATLANTA SUMMITS THURSDAY. SURFACE HIGH PRESSURE WILL BE BUILDING IN FROM THE NORTHWEST RESULTING IN INCREASING NORTH TO WEST WINDS OVER OREGON AND IDAHO RESPECTIVELY. DEEP LAYER WINDS TO 12K FT MSL WILL BE STRONG ENOUGH FOR A LOW END WIND ADVISORY OVER THE MAGIC VALLEY FROM LATE THURSDAY MORNING INTO THE EVENING...WITH LOCALLY VERY WINDY CONDITIONS IN THE BENNETT HILLS THROUGH MOUNTAIN HOME AND MUCH OF TWIN FALLS COUNTY. SOUTHERN TWIN FALLS COUNTY WILL CONTINUE TO SEE ITS STRONGEST WINDS FROM THE SOUTH THROUGH THIS EVENING /LOCALLY 30-50 MPH IN THE NARROW N-S ORIENTED CANYONS SUCH AS NEAR TRAIL GULCH/. DRYING RIDGE WITH LESSENING WINDS WILL PUSH THROUGH THE AREA THURSDAY NIGHT AND FRIDAY...WITH BOUNDARY LAYER WINDS PROBABLY STAYING UP ENOUGH TO INHIBIT FOG EVENING FRIDAY MORNING. TEMPERATURES 20 DEGREES BELOW NORMAL THURSDAY RISE TO ONLY 10 BELOW NORMAL IN THE MID 40S TO 50S AND LOWER 60S FRIDAY...BUT THE DRYING AND MODERATING TREND WILL CONTINUE. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...PROGRESSIVE PATTERN IN THE EXTENDED STARTS OFF WITH A WEAK UPPER RIDGE OVER THE INTERMOUNTAIN NW ON SATURDAY. WILL SEE MORE SUN AND TEMPERATURES 4-8 DEGREES WARMER THAN FRIDAY. A WEAK SHORT WAVE TROUGH IS FORECAST TO TRACK ALONG THE U.S/CANADIAN BORDER SUNDAY RETURNING CLOUDS AND INTRODUCING A SLIGHT CHANCE OF PRECIPITATION ACROSS NORTHERN ZONES. THE NEXT FEATURE APPROACHES THE COAST MONDAY INCREASING THE CHANCE OF PRECIPITATION FOR LATE MON/TUE. MODEL SOLUTIONS SIMILAR IN SHOWING A GRADUAL AMPLIFICATION OF THE PATTERN BY THE MIDDLE OF NEXT WEEK RETURNING A RIDGE TO THE WESTERN U.S. THIS WILL GRADUALLY SHIFT THE CHANCE OF PRECIPITATION NORTHWARD THROUGH WEDNESDAY. && .AVIATION...WIDESPREAD MVFR AND LOCAL IFR CONDITIONS ACROSS SW IDAHO AND SE OREGON THIS EVENING. EAST-CENTRAL OREGON AND SW IDAHO MTNS REMAIN OBSCURED THROUGH THURSDAY WITH SNOW LEVELS DROPPING TO 5-6K FEET TONIGHT. WILL SEE CONDITIONS IMPROVE IN THE SNAKE RIVER VALLEY AND SE OREGON BETWEEN 02Z AND 06Z TONIGHT AS PRECIPITATION INTENSITY DECREASES AND COVERAGE BECOMES MORE SHOWERY. GUSTY NW WINDS DEVELOP THURSDAY AFTERNOON WITH SPEEDS TO 35 KTS SURFACE AND ALOFT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...WIND ADVISORY FROM 11 AM TO 8 PM MDT THURSDAY IDZ016. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...VM LONG TERM....DG/CB AVIATION.....DG
Hazardous weather outlook, Oct 5, 5:43 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 543 AM MDT WED OCT 5 2011 IDZ011>016-028>030-033-ORZ061>064-061145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 543 AM MDT WED OCT 5 2011 /443 AM PDT WED OCT 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN TODAY AND TONIGHT WITH SIGNIFICANT SNOWFALL ABOVE 7000 FEET. HIGH TEMPERATURES WILL BE IN THE 50S IN THE VALLEYS AND IN THE 40S IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONTINUED COOL AND WET ON THURSDAY WITH DECREASING PRECIPITATION. WARMER AND DRIER LATE ON FRIDAY AND INTO SATURDAY. SLIGHT CHANCE OF SHOWERS ACROSS BAKER COUNTY AND THE WEST CENTRAL MOUNTAINS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER THROUGH ESTABLISHED PROCEDURES.
In the hours before
Local storm report, Oct 5, 10:03 AM MDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1003 AM MDT WED OCT 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 5 NNW GLENDALE 44.89N 116.44W
10/05/2011 M1.50 INCH ADAMS ID TRAINED SPOTTER
TWO DAY TOTAL SO FAR. 0.8INCHES/24HRS TUESDAY AND 0.7
INCHES SINCE MIDNIGHT. CURRENTLY 46 DEGREES.
&&
VMILLSNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.